Alert archive / New Mexico / Wind Advisories in 2015
Wind Advisory 10, NWS El Paso, TX
NWS El Paso, TX issued this wind advisory at Apr 8, 2015, 3:32 AM MDT for El Paso County, Hudspeth County, Texas; 6 counties in New Mexico. It took effect at Apr 8, 2015, 12:00 PM MDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Apr 8, 2015, 3:32 AM MDT (09:32 UTC)
- In effect from
- Apr 8, 2015, 12:00 PM MDT
- Expired
- Apr 8, 2015, 8:00 PM MDT
- In force
- 8 hr
- Issued by
- NWS El Paso, TX
Counties Doña Ana County, NM, Grant County, NM, Hidalgo County, NM, Luna County, NM, Otero County, NM, Sierra County, NM, El Paso County, TX, Hudspeth County, TX
The radar
The El Paso radar (KEPZ), 54 km from the middle of the area, began a volume at 09:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 00:00Z, 9.5 hours before the alert went out and 54 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3855 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 16 m²/s²
- 0-3 km storm-relative helicity
- 42 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
628 WWUS74 KEPZ 080932 NPWEPZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 332 AM MDT WED APR 8 2015 ...WINDY WITH AREAS OF BLOWING DUST ACROSS SOUTHERN NEW MEXICO AND WEST TEXAS THIS AFTERNOON AND EARLY THIS EVENING... .AN UPPER LEVEL TROUGH APPROACHING FROM THE WEST WILL COMBINE WITH A DEEPENING SURFACE LOW TO THE NORTHEAST TO GENERATE WINDY CONDITIONS THIS AFTERNOON AND EARLY THIS EVENING. SUSTAINED WIND SPEEDS WILL BE FROM 25 TO 35 MPH AND GUSTS AROUND 50 MPH BETWEEN NOON AND 8 PM. BLOWING DUST WILL REDUCE VISIBILITIES TO AROUND A MILE OVER A FEW AREAS. NMZ401>417-TXZ418>424-082215- /O.NEW.KEPZ.WI.Y.0010.150408T1800Z-150409T0200Z/ UPPER GILA RIVER VALLEY-SOUTHERN GILA HIGHLANDS/BLACK RANGE- SOUTHERN GILA FOOTHILLS/MIMBRES VALLEY- SOUTHWEST DESERT/LOWER GILA RIVER VALLEY-LOWLANDS OF THE BOOTHEEL- UPLANDS OF THE BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN- EASTERN BLACK RANGE FOOTHILLS-SIERRA COUNTY LAKES- NORTHERN DONA ANA COUNTY-SOUTHERN DONA ANA COUNTY/MESILLA VALLEY- CENTRAL TULAROSA BASIN-SOUTHERN TULAROSA BASIN- WEST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET- SACRAMENTO MOUNTAINS ABOVE 7500 FEET- EAST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET-OTERO MESA- WESTERN EL PASO COUNTY-EASTERN/CENTRAL EL PASO COUNTY- NORTHERN HUDSPETH HIGHLANDS/HUECO MOUNTAINS-SALT BASIN- SOUTHERN HUDSPETH HIGHLANDS- RIO GRANDE VALLEY OF EASTERN EL PASO/WESTERN HUDSPETH COUNTIES- RIO GRANDE VALLEY OF EASTERN HUDSPETH COUNTY- INCLUDING THE CITIES OF...GILA HOT SPRINGS...BUCKHORN... MULE CREEK...CLIFF...SILVER CITY...LAKE ROBERTS...KINGSTON... FORT BAYARD...MIMBRES...FAYWOOD...HURLEY...GRANT COUNTY AIRPORT... LORDSBURG...REDROCK...VIRDEN...ANIMAS...HACHITA... ANTELOPE WELLS...CLOVERDALE...DEMING...COLUMBUS...HILLSBORO... WINSTON...TRUTH OR CONSEQUENCES...DERRY...SPACEPORT...GARFIELD... HATCH...RADIUM SPRINGS...LAS CRUCES...VADO...SUNLAND PARK... ALAMOGORDO...TULAROSA...WHITE SANDS MONUMENT...OROGRANDE... WHITE SANDS RANGE HEADQUARTERS...CHAPARRAL...MESCALERO... MOUNTAIN PARK...TIMBERON...CLOUDCROFT...SUNSPOT...APACHE SUMMIT... MAYHILL...SACRAMENTO...PINON...CROW FLATS...DOWNTOWN... WEST EL PASO...UPPER VALLEY...FORT BLISS...SOCORRO... EAST AND NORTHEAST EL PASO...HUECO TANKS...LOMA LINDA... DELL CITY...CORNUDAS...SALT FLAT...SIERRA BLANCA...FABENS... TORNILLO...FORT HANCOCK 332 AM MDT WED APR 8 2015 ...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 8 PM MDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 8 PM MDT THIS EVENING. * EVENT: WEST TO SOUTHWEST WINDS WILL HAVE SUSTAINED SPEEDS FROM 25 TO 35 MPH WITH GUSTS AROUND 50 MPH. STRONGER GUSTS POSSIBLE OVER THE HIGHER MOUNTAINS AND ALONG EASTERN SLOPES. * TIMING: WINDS INCREASING DURING THE LATE MORNING AND EARLY AFTERNOON WITH HIGHEST SPEEDS FROM 3 PM TO 6 PM. WINDS GRADUALLY DIMINISHING AFTER 6 PM. * IMPACT: WINDS WILL PRODUCE BLOWING DUST AND LOW VISIBILITY OVER A FEW AREAS...INCLUDING ALONG INTERSTATE 10 FROM EL PASO TO LAS CRUCES AND AROUND THE DEMING AND LORDSBURG VICINITIES. DRIVING WILL BE DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. THE COMBINATION OF HIGH WINDS...LOW HUMIDITY AND WARM TEMPERATURES WILL CREATE A CRITICAL FIRE WEATHER SITUATION. * VISIBILITY: BLOWING DUST WILL REDUCE THE VISIBILITY TO AROUND 1 MILE OVER A FEW AREAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ ROGASH
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before this wind advisory went out at Apr 8, 2:49 AM MDT, 43 minutes earlier.
Area forecast discussion, Apr 8, 2:49 AM MDT, 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
249 AM MDT WED APR 8 2015
.SYNOPSIS...
A LOW PRESSURE SYSTEM WITH A COLD FRONT WILL MOVE ACROSS THE
SOUTHWESTERN UNITED STATES TODAY AND TONIGHT. THIS WEATHER PATTERN
WILL BRING WINDY CONDITIONS WITH AREAS OF BLOWING DUST THIS
AFTERNOON FOLLOWED BY COOLER TEMPERATURES ON THURSDAY. WESTERLY
WINDS WILL PRODUCE WARM DRY WEATHER FRIDAY AND SATURDAY BEFORE
ANOTHER LOW PRESSURE SYSTEM GENERATES A FEW SHOWERS AND
THUNDERSTORMS ON SUNDAY. WESTERLY WINDS AND WEAK HIGH PRESSURE
WILL BRING A RETURN OF SEASONABLY WARM DRY WEATHER NEXT MONDAY AND
TUESDAY.
&&
.DISCUSSION...
DEEP UPPER LOW WAS LOCATED OVER WESTERN NEVADA THIS MORNING WITH
TRAILING TROUGH AXIS EXTENDING FAR SOUTH INTO CENTRAL BAJA. TO THE
EAST WEAK SURFACE LOW WAS DEVELOPING OVER EASTERN COLORADO. THE
UPPER SYSTEM WILL MOVE EASTWARD AND CROSS THE ROCKY MOUNTAINS THIS
AFTERNOON AND EARLY THIS EVENING WITH ASSOCIATED DYNAMICS CAUSING
PRONOUNCED LEE CYCLOGENESIS OVER EASTERN COLORADO WITH ASSOCIATED
SURFACE TROUGH EXTENDING THROUGH NEW MEXICO. LOW AND MID LEVEL
PRESSURE/HEIGHT GRADIENTS WILL THEREFORE INCREASE TODAY WITH
DEEP WEST TO SOUTHWEST FLOW. WARM DRY NATURE OF AIR MASS PLUS
DIURNAL WARMING WILL SUPPORT A SURFACE TO 600 MB DRY LAPSE RATE
CONDUCIVE FOR STRONGER FLOW ALOFT MIXING DOWNWARD. THUS ANOTHER
WINDY DAY FORECASTED FOR TODAY WITH WIND SPEEDS AT LEAST
APPROACHING ADVISORY CRITERIA THIS AFTERNOON. HAVE THEREFORE
ISSUED AN ADVISORY FOR ALL OF THE CWA.
UPPER TROUGH AND AN ASSOCIATED PACIFIC FRONT WILL MOVE ACROSS THE
CWA THIS EVENING WITH GRADIENTS SUBSEQUENTLY RELAXING. THUS EXPECT
LIGHTER WINDS LATER TONIGHT AND THURSDAY WITH COOL AIR ADVECTION
BEHIND THE BOUNDARY LOWERING TEMPERATURES AROUND 10 DEGREES ON
THURSDAY. RELATIVELY WEAK WESTERLY FLOW AND WEAK HIGH PRESSURE AT
THE SURFACE WILL THEN BRING SEASONABLY WARM DRY WEATHER FRIDAY AND
SATURDAY.
EXTENDED GUIDANCE AND ENSEMBLE PRODUCTS INDICATE ANOTHER UPPER
LOW AND ASSOCIATED TROUGH MOVING ACROSS ARIZONA AND NEW
MEXICO/WEST TEXAS SATURDAY NIGHT AND SUNDAY. BACKING MORE
SOUTHERLY FLOW AHEAD OF THE SYSTEM MAY ADVECT SUBSTANTIAL MOISTURE
INTO THE CWA WITH MODELS PREDICTING PRECIPITABLE WATER VALUES
AROUND .75 TO 1 INCH ON SUNDAY WHICH IS WELL ABOVE NORMAL. AIR
MASS EXPECTED TO BE WEAKLY UNSTABLE SO LIFT INDUCED BY UPPER
SYSTEM SHOULD GENERATE A FEW SHOWERS/THUNDERSTORMS SATURDAY NIGHT
AND SUNDAY. WESTERLY FLOW AND SUBSIDENCE BEHIND THE PASSING TROUGH
WILL THEN PRODUCE MORE DRY SEASONABLY WARM WEATHER LATER PERIODS.
&&
.AVIATION...VALID 08/12Z-09/12Z.
WEST TO SOUTHWEST SURFACE WINDS INCREASING WITH SUSTAINED SPEEDS
FROM 25 TO 35 MPH AND GUSTS AROUND 50 MPH FROM 18Z TO 02Z.
ASSOCIATED BLOWING DUST WILL REDUCE VISIBILITY TO AROUND 1 TO 3
MILES OVER A FEW AREAS WITH AREAS OF MODERATE OR GREATER
TURBULENCE BELOW 10,000 FEET AGL THROUGH 02Z...ESPECIALLY OVER
MOUNTAINS AND ALONG EASTERN SLOPES. OTHERWISE VFR CONDITIONS
EXPECTED WITH AREAS OF CEILINGS ABOVE 10,000 FEET AGL.
&&
.FIRE WEATHER...
A LOW PRESSURE SYSTEM WITH A COLD FRONT WILL MOVE ACROSS THE
SOUTHWESTERN UNITED STATES TODAY AND TONIGHT. THIS WEATHER PATTERN
WILL BRING WINDY CONDITIONS WITH WINDS HAVING SUSTAINED SPEEDS
AROUND 30 MPH WITH GUSTS AROUND 50 MPH THIS AFTERNOON AND EARLY
THIS EVENING. LOWEST HUMIDITY THIS AFTERNOON WILL BE AROUND 5 TO 15
PERCENT WITH THE COMBINATION OF STRONG WINDS...LOW HUMIDITY AND
WARM TEMPERATURES PRODUCING RED FLAG CONDITIONS THIS AFTERNOON AND
EARLY TONIGHT. A COLD FRONT WILL RESULT IN COOLER TEMPERATURES AND
LIGHTER WIND ON THURSDAY. WESTERLY WINDS WILL PRODUCE WARM DRY
WEATHER FRIDAY AND SATURDAY BUT WITH WIND SPEEDS BELOW RED FLAG
CRITERIA. ANOTHER LOW PRESSURE SYSTEM WILL GENERATE A FEW SHOWERS
AND THUNDERSTORMS ON SATURDAY NIGHT AND SUNDAY.
&&
.PRELIMINARY POINT TEMPS/POPS...
EL PASO 86 52 77 53 83 / 0 0 0 0 0
SIERRA BLANCA 85 49 77 50 81 / 0 0 0 0 0
LAS CRUCES 81 44 75 45 81 / 0 0 0 0 0
ALAMOGORDO 83 45 75 46 80 / 0 0 0 0 0
CLOUDCROFT 63 35 56 36 61 / 0 0 0 0 0
TRUTH OR CONSEQUENCES 78 43 72 44 79 / 0 0 0 0 0
SILVER CITY 69 38 68 40 72 / 0 0 0 0 0
DEMING 80 43 75 42 81 / 0 0 0 0 0
LORDSBURG 78 40 75 41 80 / 0 0 0 0 0
WEST EL PASO METRO 86 52 77 54 83 / 0 0 0 0 0
DELL CITY 88 49 79 49 83 / 0 0 0 0 0
FORT HANCOCK 90 51 80 51 85 / 0 0 0 0 0
LOMA LINDA 80 49 72 50 77 / 0 0 0 0 0
FABENS 88 50 78 50 84 / 0 0 0 0 0
SANTA TERESA 85 49 76 48 83 / 0 0 0 0 0
WHITE SANDS HQ 81 47 75 50 81 / 0 0 0 0 0
JORNADA RANGE 80 40 74 41 81 / 0 0 0 0 0
HATCH 81 42 75 44 82 / 0 0 0 0 0
COLUMBUS 81 47 75 48 81 / 0 0 0 0 0
OROGRANDE 83 48 74 49 80 / 0 0 0 0 0
MAYHILL 72 39 65 39 68 / 0 0 0 0 0
MESCALERO 70 37 64 38 68 / 0 0 0 0 0
TIMBERON 70 40 63 40 68 / 0 0 0 0 0
WINSTON 71 35 67 36 72 / 0 0 0 0 0
HILLSBORO 75 40 71 41 76 / 0 0 0 0 0
SPACEPORT 80 40 74 42 81 / 0 0 0 0 0
LAKE ROBERTS 68 35 67 36 70 / 0 0 0 0 0
HURLEY 73 38 70 40 75 / 0 0 0 0 0
CLIFF 74 37 74 37 78 / 0 0 0 0 0
MULE CREEK 71 31 71 31 75 / 0 0 0 0 0
FAYWOOD 74 41 70 42 75 / 0 0 0 0 0
ANIMAS 80 42 76 44 81 / 0 0 0 0 0
HACHITA 80 41 76 43 81 / 0 0 0 0 0
ANTELOPE WELLS 80 41 76 44 80 / 0 0 0 0 0
CLOVERDALE 76 41 74 43 76 / 0 0 0 0 0
&&
.EPZ WATCHES/WARNINGS/ADVISORIES...
NM...RED FLAG WARNING FROM NOON TODAY TO 9 PM MDT THIS EVENING FOR
NMZ111>113.
WIND ADVISORY FROM NOON TODAY TO 8 PM MDT THIS EVENING FOR
NMZ401>417.
TX...RED FLAG WARNING FROM NOON TODAY TO 9 PM MDT THIS EVENING FOR
TXZ055.
WIND ADVISORY FROM NOON TODAY TO 8 PM MDT THIS EVENING FOR
TXZ418>424.
&&
05 ROGASHHazardous weather outlook, Apr 7, 5:12 AM MDT, 22 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 512 AM MDT TUE APR 7 2015 NMZ401>417-TXZ418>424-081015- UPPER GILA RIVER VALLEY-SOUTHERN GILA HIGHLANDS/BLACK RANGE- SOUTHERN GILA FOOTHILLS/MIMBRES VALLEY- SOUTHWEST DESERT/LOWER GILA RIVER VALLEY-LOWLANDS OF THE BOOTHEEL- UPLANDS OF THE BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN- EASTERN BLACK RANGE FOOTHILLS-SIERRA COUNTY LAKES- NORTHERN DONA ANA COUNTY-SOUTHERN DONA ANA COUNTY/MESILLA VALLEY- CENTRAL TULAROSA BASIN-SOUTHERN TULAROSA BASIN- WEST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET- SACRAMENTO MOUNTAINS ABOVE 7500 FEET- EAST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET-OTERO MESA- WESTERN EL PASO COUNTY-EASTERN/CENTRAL EL PASO COUNTY- NORTHERN HUDSPETH HIGHLANDS/HUECO MOUNTAINS-SALT BASIN- SOUTHERN HUDSPETH HIGHLANDS- RIO GRANDE VALLEY OF EASTERN EL PASO/WESTERN HUDSPETH COUNTIES- RIO GRANDE VALLEY OF EASTERN HUDSPETH COUNTY- 512 AM MDT MON APR 6 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NM AND TX. .DAY ONE...TODAY AND TONIGHT. WINDY THIS AFTERNOON AND EVENING WITH WINDS GUSTING AROUND 40 MPH LOWER ELEVATIONS WITH HIGHER GUSTS OVER THE MOUNTAINS AND ALONG EASTERN SLOPES. VERY ISOLATED AREAS OF BLOWING DUST IN THE AFTERNOON WITH VISIBILITIES FALLING TO AROUND 3 MILES. WINDS MAY CAUSE DIFFICULTIES FOR HIGH PROFILE VEHICLES...ESPECIALLY THROUGH MOUNTAIN PASSES AND ALONG EASTERN SLOPES. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. WINDY AGAIN WEDNESDAY AFTERNOON AND EARLY EVENING WITH WINDS GUSTING AROUND 40 TO 50 MPH WITH STRONGER GUSTS EASTERN SLOPES. BLOWING DUST WILL LOWER VISIBILITY TO AROUND A MILE OVER A FEW AREAS...ESPECIALLY ALONG INTERSTATE 10. ANOTHER STORM SYSTEM WILL ALSO PRODUCE ISOLATED SHOWERS AND THUNDERSTORMS SATURDAY NIGHT AND SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. ROGASH
The office that day
Everything else NWS El Paso, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 7, 8:35 PM MDT | Red Flag Warning | EPZ | El Paso, Hudspeth | 24 hr |
| Apr 8, 3:08 PM MDT | Special Weather Statement | EPZ | El Paso | 52 min |
Nearby
Wind Advisories in New Mexico, 2015Wind Advisories in Texas, 2015Every wind advisory in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.